California, 2010Wildfire in California, July 13 to 14, 2010
July 13 to 14, 2010 · NWS SGX · 1 event in 1 county or zone
The Camp Pendleton Fire began at approximately 0823 PST on July 13th at the Camp Pendleton Marine Base, California. The fire started due to training exercises at the base on the southwest range.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Camp Pendleton Fire began at approximately 0823 PST on July 13th at the Camp Pendleton Marine Base, California. The fire started due to training exercises at the base on the southwest range. No structures were damages and no injuries occurred. The fire grew to 3500+ acres before being contained around 1700 PST on the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 13, 8:30 AM PST, 0 minutes earlier.
Area forecast discussion, Jul 13, 8:30 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT TUE JUL 13 2010
.SYNOPSIS...BUILDING HIGH PRESSURE WILL BRING A WARMING TREND WITH
THE HOTTEST WEATHER INLAND THURSDAY THROUGH SATURDAY. A LITTLE
COOLER EARLY NEXT WEEK AS THE HIGH WEAKENS. MOISTURE IN SOUTHEAST
FLOW WILL CAUSE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WEDNESDAY THROUGH THE
WEEKEND. A SHALLOW MARINE LAYER WILL BRING AREAS OF COASTAL LOW
CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS.
&&
.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.
.SHORT TERM (REMAINDER OF TODAY-FRIDAY)...SKIES WERE CLEAR THIS
MORNING. THE 12Z NKX SOUNDING HAD A NEAR SURFACE BASED INVERSION AND
SHOWED MID LEVEL DRYING IN SW WINDS. ONSHORE GRADIENTS WITH ABOUT
6 MB SAN-IPL.
UPPER LEVEL HIGH PRESSURE BUILDING IN FROM THE E WILL BRING A
WARMING TREND WITH HOT WEATHER INLAND. THE WARMEST DAYS WILL BE
THURSDAY AND FRIDAY WHEN MAX TEMPS WILL GET NEAR 100 DEGREES IN MUCH
OF THE INLAND EMPIRE AND IN THE UPPER 80S TO UPPER 90S IN THE
SAN DIEGO INLAND VALLEYS. THE LOWER DESERTS WILL GET NEAR
115 DEGREES. THE COMBINATION OF HEAT AND HUMIDITY WILL CAUSE
APPARENT TEMPERATURES IN THE LOWER DESERTS TO JUST BELOW EXCESSIVE
HEAT WARNING CRITERIA THURSDAY THROUGH FRIDAY. MOUNTAINS WILL BE IN
THE MID 80S TO MID 90S AND THE HIGH DESERTS WILL GET NEAR
105 DEGREES. THE MARINE INFLUENCE WILL MODERATE MAX TEMPS NEAR THE
COAST.
MID LEVEL MOISTURE WILL INCREASE A LITTLE RESULTING IN AFTERNOON CU
OVER AND NEAR THE MOUNTAINS. THERE WILL BE A SLIGHT CHANCE OF
AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND
ADJACENT DESERTS WEDNESDAY THROUGH FRIDAY. A SHALLOW MARINE LAYER
WILL GRADUALLY REDEVELOP CAUSING AREAS OF COASTAL LOW CLOUDS AND FOG
DURING THE NIGHTS AND MORNINGS.
.LONG TERM (SATURDAY-TUESDAY)...LITTLE CHANGE SATURDAY WITH ANOTHER
HOT DAY INLAND. SLIGHTLY COOLER SUNDAY WITH MORE COOLING MONDAY AND
TUESDAY AS THE UPPER HIGH WEAKENS. THERE WILL CONTINUE TO BE A SMALL
CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS DURING THE
AFTERNOONS AND EARLY EVENINGS SATURDAY AND SUNDAY. DRIER SW MID
LEVEL FLOW SHOULD DEVELOP EARLY NEXT WEEK.
&&
.AVIATION...
131530Z...MOSTLY CLEAR AND VFR CONDITIONS WILL PREVAIL THROUGH THIS
EVENING IN ALL AREAS WITH ONLY A FEW CUMULUS OVER MOUNTAINS THIS
AFTERNOON. THE VANISHING ACT OF THE MARINE LAYER CLOUDS HAS BROUGHT
MORE UNCERTAINTY IN THE TIMING OF THE ONSET OF LOW CLOUDS AT COASTAL
AIRPORTS TONIGHT...IF CLOUDS SHOW UP AT ALL. THE BEST GUESS IS A
RANDOM AND INTERMITTENT CEILING OF ABOUT 800 FEET ASL WITH 5SM VIS
OVER COASTAL AIRPORTS BETWEEN 08-15Z WEDNESDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT FOR THE HEAT. SEE LAXSPSSGX.
&&
PUBLIC...ATKIN
AVIATION...MM
Hazardous weather outlook, Jul 13, 3:45 AM PST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
445 AM PDT TUE JUL 13 2010
CAZ042-043-048-050-057-140100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
445 AM PDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AND VALLEY AREAS OF
EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CAZ055-056-058-060-140100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
445 AM PDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND UPPER DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FOR THURSDAY THROUGH SUNDAY...MONSOONAL MOISTURE WILL BRING A SLIGHT
CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CAZ061-062-140100-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
445 AM PDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOWER DESERTS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FOR THURSDAY THROUGH SUNDAY...MONSOONAL MOISTURE WILL BRING A SLIGHT
CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS.
FOR THURSDAY THROUGH SATURDAY...HIGH PRESSURE WILL BRING HIGHER
TEMPERATURES AND HUMIDITIES WITH DAYTIME AND NIGHTTIME APPARENT
TEMPERATURE (HEAT INDEX) VALUES JUST BELOW EXCESSIVE HEAT WARNING
CRITERIA. HIGHEST DAYTIME VALUES OF 110 TO 115 AND LOWEST NIGHTTIME
VALUES OF 85 TO 90 ARE EXPECTED DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MARTIN
In the hours before
Special weather statement, Jul 13, 4:01 AM PST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
501 AM PDT TUE JUL 13 2010
CAZ042-048-050-055>058-060>062-141315-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
501 AM PDT TUE JUL 13 2010
...HIGH PRESSURE WILL BRING HOT WEATHER TO INLAND AREAS LATER THIS WEEK...
HIGH PRESSURE OVER THE INTERIOR SOUTHWEST STATES WILL STRENGTHEN
AND EXPAND WESTWARD THIS WEEK BRINGING A WARMING TREND. HOTTEST
WEATHER FOR INLAND AREAS IS EXPECTED FOR THURSDAY THROUGH SATURDAY
WITH MINOR COOLING FOR SUNDAY. A RETURN OF MONSOONAL MOISTURE WILL
BRING AN INCREASE IN HUMIDITIES AS WELL...ESPECIALLY FOR LOWER
DESERT AREAS.
EXPECTED HIGHEST DAYTIME APPARENT TEMPERATURES (HEAT INDEX VALUES) DURING
THIS PERIOD...
INLAND ORANGE COUNTY.........85 TO 95.
COASTAL VALLEYS..............80 TO 90.
INLAND VALLEYS...............90 TO 100.
MOUNTAINS BELOW 6000 FEET....85 TO 95.
MOUNTAINS ABOVE 6000 FEET....75 TO 85.
UPPER DESERTS................95 TO 105.
LOWER DESERTS...............110 TO 115.
THE COMBINATION OF HEAT AND HUMIDITY WILL PUSH CONDITIONS TO JUST
BELOW EXCESSIVE HEAT WARNING CRITERIA IN THE LOWER DESERTS WITH
HIGHEST DAYTIME APPARENT TEMPERATURES (HEAT INDEX VALUES) OF 110
TO 115 AND LOWEST NIGHTTIME VALUES OF 85 TO 90.
AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE
OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS.
WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD
YOURSELF FROM THE SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE
SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE.
NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY.
THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS.
MARTIN
Wildfire, San Diego County Coastal Areas
- When
- July 13, 8:30 AM PST to July 14, 5:00 PM PST
- Where
- San Diego County Coastal Areas forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, July 13, 20102 deaths · $167,000 · 54 kt wind · 4 events
- Flash Flood and Hail in North Dakota, July 13 to 14, 20102 injured · $17 million · 5 in hail · 55 events
- Flash Flooding and Damaging Winds in North Carolina, July 13 to 14, 20101 death · $9,000 · 50 kt wind · 10 events
- Flash Flooding in Pennsylvania, July 13, 20101 death · 5 events
- Tornadoes and Hail in North Carolina, July 13, 20101 injured · $1.1 million · EF1 · 19 events
- Hail and Damaging Winds in North Carolina, July 13, 2010$125,000 · 1 in hail · 15 events
- Flash Flooding in West Virginia, July 13, 2010$210,000 · 2 events
- Flash Flood and Hail in North Dakota, July 13, 2010$110,000 · 61 kt wind · 11 events
- Flash Flooding in New York, July 13, 2010$130,000 · 5 events
- Flash Flooding and Damaging Wind in West Virginia, July 13, 2010$130,000 · 65 kt wind · 4 events
- Flash Flood in Ohio, July 13, 2010$150,000 · 1 event
- Lightning Strike in Indiana, July 13, 2010$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250167.